MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK?-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK?-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001363820
Medical Device Problem Codes Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 18feb2026.It was reported that the coil could not be advanced from the catheter.A 15mm x 40cm interlock.035 coil was selected for use in the abdominal aortic aneurysm.During the procedure, upon advancing the spring coil into the middle of the catheter, the spring coil could not be pushed out.The procedure was completed with another of the same device.There were no patient complications as a result of this event.However, device analysis revealed that the main coil was detached.
 
Additional Manufacturer Narrative
E1 - (b)(6).Investigation results: device evaluated by mfr: the interlock.035 device was returned to our post market quality assurance laboratory.Visual and microscopic examination identified that the main coil was bent and stretched at the primary coil section, also the zap tip was detached.Dimensional inspection of the main coil revealed the components were within specifications.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the interlock.035 device confirmed that the reported event is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Investigation conclusion: boston scientific concludes the most probable root cause as unintended use error caused or contributed to event instructions.It was reported that the coil could not be advanced from the cordis 5 f angiography catheter.Device analysis revealed the main coil was bent and stretched at the primary coil section, also the zap tip was detached.The instructions for use (ifu) states "the platinum coil contains synthetic fibers for greater thrombogenicity.The interlock - 35 fibered idc occlusion system is designed to be delivered under fluoroscopy through a 5f (1.70 mm) od (0.035 in [0.89 mm] or 0.038 in [0.97 mm] inner lumen) imager ii selective diagnostic catheter without side flushing holes".The use of other diagnostic catheters may result in an inability to deliver, deploy, or recapture the device.The detach, bent and stretched main coil, found during the product analysis, can be attributed to the friction between the catheter and the pushing action of the delivery wire and the main coil, since the pushing force of the user and this opposing force caused by friction are not parallel to each other, as it is related to excessive manipulation of the device and the technique used by the physician during the procedure, the main coil could be affected and consequently collapse forming damages, this could possibly have affected the performance and integrity of the device.Hence, the issues found will be classified as "adverse event related to procedure" which indicates that the adverse event occurred during the procedure and the device had no influence on the event, moreover a device history record (dhr) review was conducted and no deviations that could have contributed to the reported event were found.Therefore, all compiled information on this investigation determines that the conclusion cause is unintended use error caused or contributed to event instructions since the interaction between the user and device, or sample, caused or contributed to the error.

Brand Name
INTERLOCK?-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24618237
Report Number2124215-2026-14612
Device Sequence Number10333911
Product Code KRD
UDI-Device Identifier08714729795438
UDI-Public(01)08714729795438(17)280325(10)36156382
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001363820
Device Catalogue NumberM001363820
Device Lot Number0036156382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Initial Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age36 YR
Patient SexMale
Patient Weight76 KG